A characterisation of the continuum Gaussian free field in arbitrary dimensions
Journal de l’École polytechnique — Mathématiques, Volume 9 (2022), pp. 1101-1120.

We prove that under certain mild moment and continuity assumptions, the d-dimensional continuum Gaussian free field is the only stochastic process satisfying the usual domain Markov property and a scaling assumption. Our proof is based on a decomposition of the underlying functional space in terms of radial processes and spherical harmonics.

Nous montrons que, sous de faibles hypothèses de moment et de continuité, le champ libre gaussien dans le continu à d dimensions est le seul processus stochastique satisfaisant à la propriété habituelle de Markov sur le domaine et une propriété d’échelle. Notre preuve est basée sur une décomposition de l’espace fonctionnel sous-jacent en termes de processus radiaux et d’harmoniques sphériques.

Received:
Accepted:
Published online:
DOI: 10.5802/jep.201
Classification: 60G15, 60G60, 60J65
Keywords: Gaussian free field, Gaussian fields, Markov property, Brownian motion, characterisation theorem
Mot clés : Champ libre gaussien, champs gaussiens, propriété de Markov, mouvement brownien, théorème de caractérisation
Juhan Aru 1; Ellen Powell 2

1 Institute of Mathematics, École Polytechnique Fédérale de Lausanne CH-1015 Lausanne, Switzerland
2 Department of Mathematical and Computing Sciences, Durham University Upper Mountjoy Campus, Stockton Rd, Durham DH1 3LE, UK
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JEP_2022__9__1101_0,
     author = {Juhan Aru and Ellen Powell},
     title = {A characterisation of the continuum {Gaussian} free field in arbitrary dimensions},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {1101--1120},
     publisher = {\'Ecole polytechnique},
     volume = {9},
     year = {2022},
     doi = {10.5802/jep.201},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.201/}
}
TY  - JOUR
AU  - Juhan Aru
AU  - Ellen Powell
TI  - A characterisation of the continuum Gaussian free field in arbitrary dimensions
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2022
SP  - 1101
EP  - 1120
VL  - 9
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.201/
DO  - 10.5802/jep.201
LA  - en
ID  - JEP_2022__9__1101_0
ER  - 
%0 Journal Article
%A Juhan Aru
%A Ellen Powell
%T A characterisation of the continuum Gaussian free field in arbitrary dimensions
%J Journal de l’École polytechnique — Mathématiques
%D 2022
%P 1101-1120
%V 9
%I École polytechnique
%U https://jep.centre-mersenne.org/articles/10.5802/jep.201/
%R 10.5802/jep.201
%G en
%F JEP_2022__9__1101_0
Juhan Aru; Ellen Powell. A characterisation of the continuum Gaussian free field in arbitrary dimensions. Journal de l’École polytechnique — Mathématiques, Volume 9 (2022), pp. 1101-1120. doi : 10.5802/jep.201. https://jep.centre-mersenne.org/articles/10.5802/jep.201/

[ABR01] S. Axler, P. Bourdon & W. Ramey - Harmonic function theory, Graduate Texts in Math., vol. 137, Springer-Verlag, New York, 2001 | DOI

[BLR19] N. Berestycki, B. Laslier & G. Ray - “The dimer model on Riemann surfaces, I”, 2019 | arXiv

[BLR20] N. Berestycki, B. Laslier & G. Ray - “Dimers and imaginary geometry”, Ann. Probab. 48 (2020) no. 1, p. 1-52 | DOI | MR | Zbl

[BPR20] N. Berestycki, E. Powell & G. Ray - “A characterisation of the Gaussian free field”, Probab. Theory Related Fields 176 (2020) no. 3, p. 1259-1301 | DOI | MR | Zbl

[BPR21] N. Berestycki, E. Powell & G. Ray - “(1+ε)-moments suffice to characterise the Gaussian free field”, Electron. J. Probab. 26 (2021), p. 1-25 | DOI

[Bur86] K. Burdzy - “Brownian excursions from hyperplanes and smooth surfaces”, Trans. Amer. Math. Soc. 295 (1986) no. 1, p. 35-57 | DOI | MR | Zbl

[DCHL + 19] H. Duminil-Copin, M. Harel, B. Laslier, A. Raoufi & G. Ray - “Logarithmic variance for the height function of square-ice”, 2019 | arXiv

[DCKK + 20] H. Duminil-Copin, K. K. Kozlowski, D. Krachun, I. Manolescu & M. Oulamara - “Rotational invariance in critical planar lattice models”, 2020 | arXiv

[DKRV16] F. David, A. Kupiainen, R. Rhodes & V. Vargas - “Liouville quantum gravity on the Riemann sphere”, Comm. Math. Phys. 342 (2016) no. 3, p. 869-907 | DOI | MR | Zbl

[DS11] B. Duplantier & S. Sheffield - “Liouville quantum gravity and KPZ”, Invent. Math. 185 (2011) no. 2, p. 333-393 | DOI | MR | Zbl

[Dub09] J. Dubédat - “SLE and the free field: partition functions and couplings”, J. Amer. Math. Soc. 22 (2009) no. 4, p. 995-1054 | DOI | MR | Zbl

[GM21] A. Glazman & I. Manolescu - “Uniform Lipschitz functions on the triangular lattice have logarithmic variations”, Comm. Math. Phys. 381 (2021) no. 3, p. 1153-1221 | DOI | MR | Zbl

[Kal97] O. Kallenberg - Foundations of modern probability, Probability and its Appl., Springer-Verlag, New York, 1997

[Ken01] R. Kenyon - “Dominos and the Gaussian free field”, Ann. Probab. 29 (2001) no. 3, p. 1128-1137 | DOI | MR | Zbl

[MS16] J. Miller & S. Sheffield - “Imaginary geometry III: reversibility of SLE κ (ρ 1 ;ρ 2 ) for κ(4,8), Ann. of Math. (2) 184 (2016) no. 2, p. 455-486 | DOI

[NS97] A. Naddaf & T. Spencer - “On homogenization and scaling limit of some gradient perturbations of a massless free field”, Comm. Math. Phys. 183 (1997) no. 1, p. 55-84 | DOI | MR | Zbl

[RV07] B. Rider & B. Virág - “The noise in the circular law and the Gaussian free field”, Internat. Math. Res. Notices 2 (2007), article ID rnm006, 33 pages | DOI | Zbl

[She07] S. Sheffield - “Gaussian free fields for mathematicians”, Probab. Theory Related Fields 139 (2007) no. 3-4, p. 521-541 | DOI | MR | Zbl

[SW71] E. M. Stein & G. Weiss - Introduction to Fourier analysis on Euclidean spaces, Princeton Math. Series, vol. 32, Princeton University Press, Princeton, NJ, 1971

[WP22] W. Werner & E. Powell - Lecture notes on the Gaussian free field, Cours Spécialisés, vol. 28, Société Mathématique de France, Paris, 2022

Cited by Sources: